Abstract Title:

Rhabdomyolysis with atorvastatin and fusidic acid.

Abstract Source:

Postgrad Med J. 2008 Jun ;84(992):325-7. PMID: 18644925

Abstract Author(s):

C O'Mahony, V L Campbell, M S Al-Khayatt, D J Brull

Article Affiliation:

The Heart Hospital, 16-18 Westmoreland Street, London W1G 8PH, UK. c.omahony@doctors.org.uk

Abstract:

Rhabdomyolysis is a rare but life-threatening complication of statin therapy. A 74-year-old man, treated with atorvastatin, developed rhabdomyolysis after the co-administration of fusidic acid and flucloxacillin. The patient recovered with supportive treatment and subsequently tolerated reintroduction of atorvastatin. Pharmacokinetic interactions can cause raised plasma statin concentrations, which can precipitate rhabdomyolysis in the presence of certain predisposing biological factors.

Print Options


Disqus

Login to Comment

Commenting is limited to Members only. If you are already a member, please login to post a comment. If you do not have a member account and would like to become a member, please click here to begin the process to become a member.